test results ???

My latest test results were ;

TSH 0.05

Free T3 3.5

Free T4 14.2

Is this TSH level very low ? and could it be why my heart is thumping all the time and I'm breathless ?? I have said in the past that i am being tested for sleep apnea and enlarged heart could my TSH be the cause of this , the endo never said it was not OK but now I'm wondering if this is what is causing it and am I taking too much meds ??

And I would like to say thanks to everyone on here who takes the trouble to reply xx Jan xx

9 Replies

oldestnewest
  • The lower the TSH level is the more it indicates that you have an over active thyroid.That can cause a rapid heart beat which will in turn cause breathlessness.I have recentely been put on beta blockers for my rapid heartbeat and that has really brought it down. You should have a word with the doctor about these and perhaps he will subscribe them for you. They may not put you on them permanently but just until they sort what is actually causing the problems.

    It may not seem that the doctors know what they are doing at times but I can assure you they do. These problems tend to be complicated and hard to diagnosed so you just have to go through the process of having the tests so they can get the information they need to diagnose what is wrong.Your get there in the end it will just take time.

  • Thanks Jack , will speak to doctor to see what he say's ,and hope like you say once the tests have been done they will know more ,its just all the waiting !!!

  • Hi,

    Not sure what you meds you are on, but Dr. A Toft in his BMA Family Doctor guide to thyroid disease states that in some cases the TSH can be very low or undetectable and the FT4 up to around 30, providing the FT3 is unequivocally normal. I have your symptoms when I am not taking enough thyroid hormone, but obviously everyone is different.

    Maybe you need T3 medication instead of as well as a lowered dose of thyroxine.

  • PS You can't become hyperthyroid because of thyroid medication, but you can become thyrotoxic.

  • Thanks Muffy ,goodness will I ever get my head around this !! I take 100 mcg levothyroxine 5 mcg liothyronine so maybe my levo needs to be lowered ? I feel so much is going on at the moment with my health I don't know which way to turn ,and then everything you read points back to thyroid !!

    <b>Updated on Dec 4 2010 10:39PM:</b> what would being thyrotoxic mean ??

  • You haven't given the accompanying reference ranges for your test results, so it's difficult to be sure. Having said that, it appears that although your TSH is suppressed, your T4 level does not seem at all high. So no, I would not think your levothyroxine needs to be reduced. Possibly it's the T3 that is suppressing the TSH. This does happen to some people even though the T4 level is not high, and is one reason why the medics don't like giving T3.

    Thyrotoxic means having too much exogenous thyroid hormone - in other words, taking too much T4 and / or T3 medication. If it was your own thyroid overproducing thyroid hormones, then it would be called overactive / hyperthyroidism.

    Like Muffy, I also get heart pounding and breathless when I'm underdosed.

    <b>Updated on Dec 4 2010 11:01PM:</b> P.S. Sleep apnea and enlarged heart can both be caused by inadequate thyroid hormone.

  • My tsh has not changed and is the same as it was before I started taking T3 ,but my brain fogs got a bit better by taking T3 .I dont know the reference ranges for my hospital !!

    How do you know if your underdosed ?

    Thanks Jan x

  • Hi,

    If you're underdosed you feel rubbish. Your T4 is high compared with the t3, and considering you are taking a tiny amount of t3, I would guess that you are not converting the t4 to t3. So all the t4 is just sitting around making you feel rough. i would try dropping the t3 by 50 mcg and taking another 10 t3. If it makes you feel better tell the doc.

  • Thanks Nelly I take it you meant the T4 to 50 mcg I will give it a go .

    <b>Updated on Dec 5 2010 7:35PM:</b> and take 15 t3 is that what you mean ??

You may also like...